Safety Alerts & Recalls

What does this mean?

If you are taking a medication mentioned above, you should monitor your weight and mention any weight gain to your physician at your next regularly scheduled appointment. This study also highlights the importance of maintaining a healthy diet and exercise program.

Weight gain associated with use of antipsychotics

An article recently published in the British Journal of Psychiatry highlights the importance of patients and caregivers understanding that antipsychotics such as aripiprazole (Abilify), olanzapine (Zyprexa), quetiapine (Seroquel), risperidone (Risperdal), and ziprasidone (Geodon) are associated with weight gain. Some medications, such as carbamazepine (Tegretol), that are sometimes used in combination with an antipsychotic medication can add to the weight gain.

For more information, please visit: more information here

Source: MediGuard CRT
Publication Date: 2008-08-14
Last Updated: 2009-12-05

Visit the medication page for the following drugs:

Share your story Share your story! Tell us how MediGuard has helped you or someone you love. Mobile graphic Download the MediGuard Mobile App to manage your prescription and over-the-counter medications, for free. Registration Info Taking multiple medications puts you at risk for possible drug-drug interactions Registration Info Monitor the medical treatment of you and your loved ones.
Back to Consumer Med Safety